Headaches - is it side effect of Levothyroxine or part of hypothyroidism?

I was diagnosed in Nov 12 and put on Levothyroxine 25mg, still have symptoms (tiredness, dry skin, feeling cold, weight gain, complete brain fog . . .) My dose was increased to 50mg this week and have a referral to an endo. Am now getting dreadful headaches everyday. I think they might have started just before my increase but was wondering if they are a symptom of hypothyroidism or are they a side effect of Levothyroxine? Any views please? I don't particularly want to live on nurofen every day.

4 Replies

oldestnewest
  • Headaches are a common symptom of hypothyroidism. (see symptom list here thyroiduk.org.uk/tuk/about_... )

    At a guess, I'd say you're currently not on enough medication and therefore still hypo.

    Do you have your most recent test results? If so, please post them. If you don't then contact your surgery and ask for them. You are entitled to have the full details, and you will probably be asked for them a lot when you post here as we need to know them to be able to make useful suggestions.

  • I suffered for years with migrane before i was diagnosed only diagnosed by me ticking antibody on blood form my tsh was in normal range.at same time a had my ovaries removed as my mother died from ovarian cancer.i very seldom get headaches now.used to get then 2 or 3 times a month it was awful.

  • If you did not get headaches before going on levothryoxine then I would say YES very definately they will be due to the medication. I never got headaches - didn't on T4 but am getting some on T3.

  • I had continuous headaches, sore throat lethargy, things improved when I gave up oats and rye.

You may also like...